| Catalog Number |
121410 |
| Medical Device Problem Codes |
Failure to Prime (1492); Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 02/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that prior to a biopsy procedure, the device allegedly self-activated.The procedure was completed using another needle.There was no patient contact.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopty disposable core biopsy instrument was received for evaluation.Upon visual evaluation the device appeared to be clean, and the device was received in its initial position.No visual anomalies were noted.Upon functional testing the device was not able to be fully primed as the device self-activated.The device was disassembled, and the internal parts were inspected.No anomalies were noted to the hubs.Therefore, the investigation is confirmed for the reported self-activation issue as the device was self-activated during priming and the investigation is confirmed for the identified failure to prime as the device did not fully prime and self-activate instead.A definitive root cause for the reported self-activation and identified failure to prime could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 02/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.